MAUDE Adverse Event Report: MEDTRONIC IRELAND VENASEAL(TM) CLOSURE SYSTEM; AGENT, OCCLUDING, VASCULAR, PERMANENT

MEDTRONIC IRELAND VENASEAL(TM) CLOSURE SYSTEM; AGENT, OCCLUDING, VASCULAR, PERMANENT
Model Number VS-402
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Pulmonary Embolism (1498); Pain (1994); Thrombosis/Thrombus (4440)
Date of Event 11/27/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Physician used the venaseal closure system to treat the patient¿s left great saphenous vessel (gsv).Local anesthesia was used.The lumen was flushed prior to use and a guidewire was used for insertion of the catheter.Ifu was followed.Compression was not used post procedure.The vein was closed.It was reported that an adverse event occurred after the venaseal was implanted.At follow-up 4 days after implant, no dvt was noted.Egit 1 was documented.Patient presented to the ed 8 days post implant c/o pain with deep inspiration.Ct was done 9 days after implant and pulmonary embolism (pe) noted.Venous duplex done 9 days after implant, no dvt noted.The physician has ruled out deep vein thrombosis in the patient's legs twice.No clot extension into the junction, but it is unclear if it was the sfj or spj.There is an egit 1 noted, superficial clot.The patient is alive and diagnosed with a pulmonary embolism (pe).
 
Additional Manufacturer Narrative
Additional information: tip was confirmed to be 5 cm from saphenofemoral junction.No information regarding any additional treatment for this patient.Received a heparin drip as an inpatient, and was discharged with apixaban.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.

Brand Name
VENASEAL(TM) CLOSURE SYSTEM
Common Device Name
AGENT, OCCLUDING, VASCULAR, PERMANENT
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
EI 
Manufacturer (Section G)
MEDTRONIC IRELAND
parkmore business park west
galway
EI  
Manufacturer Contact
toni o'doherty
parkmore business park west
galway 
EI  
091708734
MDR Report Key13008886
Report Number9612164-2021-04858
Device Sequence Number13907553
Product Code PJQ
UDI-Device Identifier00643169986268
UDI-Public00643169986268
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
P140018
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/12/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/30/2022
Device Model NumberVS-402
Device Catalogue NumberVS-402
Device Lot Number60907
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/29/2021
Supplement Date Received by Manufacturer01/10/2022
Initial Report FDA Received Date12/15/2021
Supplement Report FDA Received Date01/12/2022
Date Device Manufactured09/22/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age41 YR
Patient SexMale
Patient Weight112 KG